What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 2, 1:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 2, 1:46 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
246 PM EDT Tue Jul 2 2019
.Short Term...(This evening through Wednesday)
Issued at 230 PM EDT Tue Jul 2 2019
Scattered to perhaps numerous storms forecast as we go into the
holiday "weekend". Focus for activity today so far has been on a
very weak disturbance aloft...but once those storms started, they
have congealed into a nice cluster over eastern KY and the WV/VA
border. Expect additional development across the rest of the region
as the afternoon goes on...but likely more of the disorganized
popcorn type variety. Watch for brief gusty winds and heavy rainfall
with this afternoon's storms.
After storms die down later tonight, look for a general repeat of
activity for Wednesday. Temperatures should be within a couple of
degrees of today's for highs, but rain chances may be a touch higher
as the day starts out with just a little more moisture in the
atmosphere.
&&
.Long Term...(Wednesday night through Tuesday)
Updated at 240 PM EDT Tue Jul 2 2019
Typical summertime weather will continue into the long term. The
ridge across the Southeast CONUS will help to deflect any
substantial upper level flow and systems and keep us rather warm and
muggy Thursday into Friday. Models hint at small perturbations
riding along the northern periphery of the ridge during this
timeframe, which could help spark scattered to widespread storms
during the afternoon hours. Localized heavy rainfall and gusty winds
will be possible in the stronger storms.
A very weak cold front will begin moving in from the north during
the weekend as the Southeast CONUS ridge loosens its grip on the
Ohio Valley. The front will serve as a focal point for convective
activity, particularly during the afternoon when surface heating is
at its greatest. Saturday looks to have better chances for showers
and storms vs Sunday, as the front will likely be south of the KY
border by Sunday afternoon. Deep layer shear doesn't increase all
that much during the weekend timeframe, but still could see some
localized heavy rainfall and gusty winds with the stronger storms.
High pressure settles over the Great Lakes by early next week, and
much drier conditions look to return to the Ohio Valley. Still can't
rule out isolated storms Monday/Tuesday, but most locations should
stay drier. Temperatures will remain warm post-frontal early next
week, but dewpoints may come down a few degrees to make the upper
80s and low 90s air temperatures a bit more manageable.
&&
.Aviation...(18Z TAF Issuance)
Updated at 110 PM EDT Tue Jul 2 2019
Focus for convection early this afternoon has been south of the KLEX
terminal, but seeing cloud fields building across the rest of the
area as well. Models are not handling current coverage of storms
well at all, so have gone with timing based on current trends. Will
amend as necessary. Expect brief gusty winds and IFR conditions with
the stronger cells, should they go over the terminals. Winds
generally will be from the southwest and west outside of those
cells.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...RJS
Long Term...DM
Aviation...RJS
Hazardous weather outlook, Jul 2, 1:49 PM EST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
249 PM EDT Tue Jul 2 2019
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-031900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
249 PM EDT Tue Jul 2 2019 /149 PM CDT Tue Jul 2 2019/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Late This Afternoon and Tonight.
Scattered showers and thunderstorms are expected into the evening
hours. Any storm will be capable of producing torrential rainfall,
gusty winds, and frequent lightning. Expect some isolated wind gusts
from stronger storms in the 40 to 60 mph range.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
An active weather pattern will continue this week and into the
weekend with chances for storms each day. Some storms could be
strong with gusty winds and dangerous lightning.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report strong winds, flooding, and any hail
this week.
RJS/DM
In the hours before
Special weather statement, Jul 2, 2:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
329 PM EDT Tue Jul 2 2019
KYZ066-022000-
Casey-
329 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASEY COUNTY...
At 329 PM EDT, a strong thunderstorm was located near Magnum. The
storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Evona, Mintonville, Ware, Teddy, Gilpin, Cantown, Argyle, Phil and
Labascus.
LAT...LON 3714 8487 3720 8498 3728 8490 3722 8475
3717 8482
TIME...MOT...LOC 1929Z 076DEG 2KT 3720 8485
KDWSpecial weather statement, Jul 2, 2:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
354 PM EDT Tue Jul 2 2019
INZ083-022015-
Dubois-
354 PM EDT Tue Jul 2 2019
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN DUBOIS COUNTY...
At 354 PM EDT, a snow squall was located 7 miles south of Jasper,
moving west at 5 mph.
Winds in excess of 40 mph are possible with this squall.
Locations impacted include...
Huntingburg, Ferdinand, Saint Henry, Johnsburg, Huntingburg Airport
and Bretzville.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 3831 8698 3830 8680 3821 8679 3820 8680
3820 8701
TIME...MOT...LOC 1954Z 099DEG 5KT 3828 8692
KDWSpecial weather statement, Jul 2, 2:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
357 PM EDT Tue Jul 2 2019
INZ083-022015-
Dubois-
357 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBOIS COUNTY...
At 357 PM EDT, a strong thunderstorm was located 8 miles northeast of
Dale. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Huntingburg, Ferdinand, Saint Henry, Johnsburg, Huntingburg Airport
and Bretzville.
LAT...LON 3830 8679 3821 8680 3821 8699 3830 8699
TIME...MOT...LOC 1957Z 114DEG 1KT 3826 8690
KDW
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843752, 843681, 843680, 843682, 843687, 843683, 843688, 843689, 843691, 843677, 843679, 843697, 843699, 843700.